Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 71, NWS Green Bay, WI

July 8, 2025Florence County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2025, 2:40 PM CDT for Florence County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2025, 2:40 PM CDT (19:40 UTC)
Expired
Jul 8, 2025, 3:30 PM CDT
In force
50 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Florence County, WI

The radar

The Marquette radar (KMQT), 88 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WUUS53 KGRB 081940
SVRGRB
WIC037-082030-
/O.NEW.KGRB.SV.W.0071.250708T1940Z-250708T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
240 PM CDT Tue Jul 8 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Central Florence County in northeastern Wisconsin...

* Until 330 PM CDT.

* At 240 PM CDT, a severe thunderstorm was located over Whisker Lake
  Wilderness, or 9 miles southwest of Crystal Falls, moving east at
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Florence around 250 PM CDT.

Other locations impacted by this severe thunderstorm include Aurora,
Commonwealth, and Spread Eagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4599 8849 4600 8847 4598 8841 4599 8838
      4596 8833 4595 8829 4596 8825 4595 8824
      4595 8819 4592 8810 4588 8810 4587 8807
      4581 8813 4578 8808 4576 8808 4592 8852
      4602 8851
TIME...MOT...LOC 1940Z 283DEG 30KT 4598 8844 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
1 follow-up statement
353 
WWUS53 KGRB 082003
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
303 PM CDT Tue Jul 8 2025

WIC037-082030-
/O.CON.KGRB.SV.W.0071.000000T0000Z-250708T2030Z/
Florence WI-
303 PM CDT Tue Jul 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN FLORENCE COUNTY...

At 302 PM CDT, a severe thunderstorm was located over Florence, or 9 
miles northwest of Iron Mountain, moving southeast at 30 mph. An 
additional stronger storm was 6 miles north of Fence, moving east at 
30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Florence County, including the following locations...
Aurora, Commonwealth, and Spread Eagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4596 8852 4596 8833 4595 8829 4596 8825
      4595 8824 4595 8819 4592 8810 4588 8810
      4587 8807 4581 8813 4578 8808 4576 8808
      4592 8852
TIME...MOT...LOC 2002Z 300DEG 26KT 4591 8821 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM CDT, 27 minutes earlier. Its key messages:

  • Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
  • Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 2:13 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
213 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Scattered storms will gradually diminish this evening.
  Isolated hail up to 1" or gusty winds could occur, mainly
  across far northeast Wisconsin.

- Additional showers/storms likely (60-80% chance) late Friday
  into Saturday. Confidence in severe storms is low, but
  locally heavy rain may occur.

&&

.DISCUSSION...
Issued at 213 PM CDT Tue Jul 8 2025

Scattered Storms Through This Evening...

Broad mid-level trough will pass across the northern Great Lakes
this afternoon into early evening. Overall, limited synoptic forcing
and modest low-level convergence should tend to keep convection
isolated to scattered and fairly disorganized, with the higher
chances along the WI/MI border. Mid-level lapse rates should be
rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching
1000-1500 J/kg across eastern Wisconsin this afternoon. With
30-40 kts of effective bulk shear, hail or gusty winds could not
be ruled out with any more persistent cores, especially across
far northeast Wisconsin where temps aloft are cooler and forcing
from the shortwave may be a bit stronger, but the overall
threat looks quite limited. SPC did add a marginal (level 1 of
5) risk for severe storms for a small area of northeast
Wisconsin to account for this risk. Storms may persist into the
evening before diminishing as instability wanes.

Mid Week into Early Next Week...

Surface ridging will provide dry weather for the mid-week period.
The next period of focus for more impactful weather comes Friday
into Saturday as a shortwave trough emerging from the central
Rockies interacts with a broader trough approaching from the
northern plains. Rich moisture will be advected northward in advance
of this system with precipitable water values forecast to exceed the
90th percentile relative to climo, based on the NAEFS. Although
synoptic and mesoscale details remain unclear, the environment
would support the potential for locally heavy rainfall. Right
now, the NBM shows the footprint of highest probabilities for at
least 1" of rain during this time (30-50%) across parts of
Minnesota and western Wisconsin. The degree of destabilization
remains unclear on Friday, and with relatively weak deep layer
wind shear expected, the overall severe weather threat looks
rather low for now, with the various machine-learning outputs
showing general 5-15% probabilities for severe weather across
the area on Friday. The timing of the wave could impact
rain/storm chances heading through Saturday.

Otherwise, a typical mid-July weather pattern will continue late
this weekend into early next week with quasi-zonal flow across the
northern tier of states and any showers/storms tied to lower
predictability shortwave troughs. No clear precipitation signal is
evident at this time.

Temps generally look seasonable over the next week with a slow climb
for mid to late week along with increasing humidity levels late this
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1159 AM CDT Tue Jul 8 2025

Scattered storms (30-60% chance) will develop by mid-afternoon
before weakening in the evening. Some uncertainty in coverage
exists, although the highest chances appear to be focused across
far northeast Wisconsin. Updates likely will be needed, based
on afternoon trends.

Otherwise, a weak front will slide through this afternoon and
evening with winds becoming light overnight. As low-level flow
shifts northerly overnight, some guidance suggests MVFR/IFR
stratus developing for a period overnight into Wednesday
morning, so have trended that direction for this issuance.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...None.

&&

DISCUSSION...JM
AVIATION...JM
Hazardous weather outlook, Jul 8, 2:08 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Tue Jul 8 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through the evening.
Organized severe storms are not expected, but isolated hail or
gusty winds are possible, mainly across far northeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional thunderstorm chances return Friday into Saturday.
Locally heavy rainfall is possible Friday afternoon and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-091915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will diminish through the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Friday night into Saturday.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:28 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Jul 8, 3:49 PM CDTSevere Thunderstorm WarningGRBMarinette41 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto56 min
Jul 8, 4:47 PM CDTSpecial Weather StatementGRBOutagamie58 min
Jul 8, 4:51 PM CDTSevere Thunderstorm WarningGRBMarinette9 min
Jul 8, 5:10 PM CDTSpecial Marine WarningGRB65 min
Jul 8, 5:32 PM CDTSpecial Weather StatementGRBOconto43 min
Jul 8, 5:33 PM CDTSpecial Weather StatementGRBOutagamie27 min
Jul 8, 5:38 PM CDTSpecial Marine WarningGRB66 min
Jul 8, 5:52 PM CDTSpecial Weather StatementGRBDoor, Kewaunee68 min
Jul 8, 6:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Jul 8, 6:08 PM CDTSpecial Weather StatementGRBCalumet37 min
Jul 8, 6:23 PM CDTSpecial Marine WarningGRB67 min
Jul 8, 6:31 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.